Feeling awful on heparin, Transfer Factor

Discussion in 'Fibromyalgia Main Forum' started by kalina, Aug 17, 2003.

  1. kalina

    kalina New Member

    Hey, all! I missed you guys. I've been out of the loop for a while, and thought I'd drop in to give you an update and ask for some advice.

    The last halfway decent day I had was when I started my heparin injections back in mid-June (still doing them twice a day). My doc ran a PCR test on me about a month later and I tested positive for C. pneumoniae. I'm now taking Transfer Factor for that, starting off slowly with one pill every 3 days. When I can work up to one pill every day I will start ABX (Levaquin).

    The Transfer Factor is really kicking my butt. Within 2-3 days of taking my first pill over a week ago, I started feeling much more fatigued, fogged and flu-like than usual. I'm edgy and uncomfortable, and can't stay asleep even with a dosage increase of my usual meds. I am in bed for most of the day now. I know there are others here on Transfer Factor, and I'm wondering if this is a normal reaction. Don't most people start feeling better after a few days? (I checked the Transfer Factor message board -- not much activity there.) I expected to go through a Herx, but I didn't think it would be this bad.

    I'm still only taking one pill every 3 days, and can't imagine how long it will take before I feel well enough to up the dosage. Maybe I'm just being crabby and impatient! Anyone care to share their experience with TF?

    Kalina
  2. crissyfamily

    crissyfamily New Member

    Hi Kalina...I was wondering how you were doing on the heparin. Doesn't seem to have done anything for us yet that we can tell. Did doc johnson tell you only 2 weeks on the levequin....Mike has read conflicting theories on the duration...some say several weeks to months to years...but the lab told doc johnson 2 weeks with the transfer factor. She did not tell us how long we would be on the transfer factor though.

    Mike started his transfer factor last week for c. pneumoniae also. He did not have any reaction to the transfer factor. He upped the dosage rather quickly and after about 5 days (just to make doc johnson feel better he waited a few extra days) he asked for the abx - levequin. He started that last Friday. He has had a little stomach ache he said and he appears more emotional than usual on the abx but otherwise ditto to any other problems. I came up negative on the tests again so I'll redo them a third time this Tuesday. I've definitely not felt better on the heparin and was really tired until last week. I went to see doc johnson and she had me back off of the gaba and the tylenol p.m. which she thought was making me drowsy. It worked. I still sleep a lot, but at least when I finally get up I can function.

    Sorry, no help from us on the transfer factor. I cannot start it until I redo the PCR test. This week I will start it though and shortly thereafter hopefully the new abx. I'll let you know how it goes with me. As usual, I'll probably feel just like you do.... I guess if you tested positive for the c.pneumoniae also and your husband didn't get ill from you, that means that is not what caused my whole family to get ill at the same time. Doc Johnson also did a new hhv6 test on us last Monday so we'll get those results in a few weeks...

    take care and glad to hear from you even though you are not feeling well. I hope you get to feeling some relief soon....I'll let you know how it goes with me after starting the transfer factor also..

    take care kalina!
    crissy
    [This Message was Edited on 08/17/2003]
  3. isee

    isee New Member

    for more responses
  4. kalina

    kalina New Member

    Crissy, I've been wondering how you and Mike were doing, too. I'm glad to hear you're feeling a little better with the adjustments to your meds. That's great that Mike was able to ramp up on the Transfer Factor so quickly and get right to the ABX! (OK, I'm jealous.) That puts him that much closer to feeling better. Let's hope your next PCR test picks up something you can treat. I'm sure it's frustrating to come up with nothing after two tests, especially when the heparin has you feeling worse. There's GOT to be something there. Yes, Dr J also told me 2 weeks on the Levaquin (when I can get to it!). Like you, I've also read that it should take a year or more, so I've got those articles printed out so I can take them in and talk to her about that at my appointment next Friday. Although I hate the idea of being on ABX for so long, maybe we both need to show her what we've found. If I remember correctly, you said you consulted with Dr Garth Nicholson, and he wrote the best article I found supporting long-term AP.

    Jelly, great info as always. The way you described it, I can see how the heparin makes us more susceptible to a Herx. I've had this DD for a little over 5-1/2 years … I guess long enough for the C. pneumonia to take over and make itself at home. By the way, I'm not even on the ABX yet -- I just started with the Transfer Factor every 3 days first. I hate to hear you're Herxing several times a week on your ABX! I hope the Levaquin won't be too hard to tolerate when it comes time for me to start it.

    After reading your messages this afternoon I decided I should call the doc to discuss cutting back on the TF. Through the nurse (Crissy, have you met that wacky new nurse?) she said to cut back to every 5-7 days until I improve, and then try to increase it with every other dose if I can -- if I feel worse I need to cut back some more. I suppose that qualifies as a snail's pace! Looks like this is going to take longer than I thought (sigh).

    Thanks for the help! I'll keep you posted, hopefully when I'm doing better. Crissy, do let me know how it goes with you two, and good luck with your test!

    Kalina[This Message was Edited on 08/18/2003]